Jump to content




Photo
- - - - -

loss of appetite on Zoloft


  • Please log in to reply
4 replies to this topic

#1 surreal

surreal

    Member

  • Member
  • Pip
  • 776 posts

Posted 07 August 2011 - 02:46 PM

I used to overeat before starting Zoloft about a month ago. Since starting it, my appetite has gradually decreased and I have lost 10 lbs so far.
I feel like I have to force myself to eat anything, when before the Zoloft, I have to force myself to stop eating too much.

My question being, is this a common side effect of the drug? And is it a cause for concern?

dx: schizophrenia or major depressive disorder with psychotic features, anxiety disorder NOS

rx: thorazine & cymbalta



#2 Calypte

Calypte

    Member

  • Member
  • Pip
  • 253 posts

Posted 07 August 2011 - 03:53 PM

Lack of appetite is a pretty common side effect of Zoloft, yes. In and of itself, reduced appetite is not a cause for concern, but you do need to keep eating enough even if you don't feel like it. Some side effects tend to go away when you're on the med a little bit longer, but if you keep losing weight or eating far less than is healthy or normal for you, you should definitely discuss it with your pdoc and maybe switch to a different medication.

Dx: recurrent atypical MDD, autism spectrum, avoidant & borderline traits
Rx: Wellbutrin XL 300 mg
Previous Rx: Effexor XR/IR, Celexa, Lexapro, Zoloft, lithium, Abilify, oxazepam


#3 justme04

justme04

    Member

  • Member
  • Pip
  • 443 posts

Posted 07 August 2011 - 05:23 PM

I lost my appetite on zoloft, too. Now i'm on wellbutrtion, and it also causes a loss of appetite for me. i've lost 10 pounds in about a month from not eating, just like you. we just have to force ourselves to eat, and remind us that we need to have those nutrients in our body, we need them. We have to eat to stay alive and be healthy.
Imperfection is beauty. Madness is genius. It is better to be absolutely ridiculous than absolutely boring

No excellent soul is exempt from a mixture of madness

"You can pick your friends. You can pick your nose. But you can't pick your friend's nose."

#4 chimpmaster

chimpmaster

    Hairpants for hairpants :)

  • Inmate
  • 1266 posts

Posted 08 August 2011 - 08:51 PM

The lack of appetite should subside after around 4-6 weeks. Talk to your p-doc about this if it doesnt pass. There are other medications you can try so dont feel that the situation is hopeless.

Dx : Schizophrenia, paranoid type with panic attacks. Obsessive Compulsive Personality Trait, epilepsy

Rx : 300mg Clozapine, 1500mg Keppera, 60mg Prozac, 160mg Zeldox, 4mg Reboxetine, 3 oxazepam morning and lunch, 3 in the evening
Ex Rx: Luvox, Paxil, Risperdel, Xanax, Seroquel, Abilify, Zyprexa, Tolvon, Mirtazapine, diazepam.


#5 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 08 August 2011 - 09:47 PM

I had really terrible loss of appetite on zoloft, and that, coupled with gastic issues, caused a lot of initial weight loss. mr. a had the same thing. for both off us, it took about 3 months to slowly retrain the appetite. i found more frequent small meals helped a lot.

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.